Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What causes false positive urine test for morphines?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 6185 Questions
Question
I go to a pain management dr and he had me take Aka urine drug test and it came back showing I take morphine. He gives me Percocet and a but ran pain patch only and I never had any morphine in my life.
Why did this happen?

Thank you XXXX
Posted Mon, 18 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Chobufo Ditah 3 hours later
Brief Answer:
Could be a false positive test!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about what you have reported. It is not totally uncommon as there have been false positive urine tests for morphines. If you are sincere that you have never used this drug, then that is most likely what happened. Do you take any other medications? I will like to review the list and see if any could be responsible for this false positive.

Did this have any impact on your drug refills? If so, request for a control test on the sample you deposited to make sure they got it right that it lighted positive. Human and machine errors are possible, but not always reproducible.

I hope this helps. I wish you well. Thank you so much for using our services and do feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by
 
Follow-up: What causes false positive urine test for morphines? 19 hours later
The question you asked me in your reply to my question was am I telling you the truth about not ever using morphine. I lost a kidney 6 years ago and I was in the hospital for a week and they gave me a morphine drip. Even at that time I hardly even used any of that. I thought of another thing that could have happened with this test. . When I gave the sample I could only go about 3 drips of urine and the nuse practitioner did not know if that was even going to be able to do the test. Also the month before I had this test is when he increased my Percocet to 10 percent from 5 percent 3 pills a day . I also take the Butrans patch 10 mil a week. I also take Ridalin, cholesterol meds. BP bills and cymbalta. Hope this is helpful as the dr said if it is in there he will cut me off from my other pain meds. This is upsetting me and as I adv him I would not come to him again with any other pain pils in me. I am not stupid but now I feel that he fells I am just another junkie tring to lie to get more pills
 
 
Answered by Dr. Chobufo Ditah 25 hours later
Brief Answer:
I believe you!

Detailed Answer:
Hi and thanks for this follow up precision.

I really have a strong feeling that you tried nothing funny. However, this seems not to be the finding on your lab reports. I will insist that you get these tests repeated. It could be a laboratory testing error. Talk to your doctor about getting this done.

Beside, it would be difficult to differentiate morphine from percocet as they are dugs of the same class. This could as well be the reason why.

They are just a number of reasons to get this test repeated. I hope your doctor gets to do something about it.

I hope this helps. I wish you well.
Above answer was peer-reviewed by
 
Follow-up: What causes false positive urine test for morphines? 11 hours later
Thank you for your interest. The Dr did give me another test. I am going to call there to find out what they found.

Thank you again
XXXX
 
 
Answered by Dr. Chobufo Ditah 5 hours later
Brief Answer:
Good news!

Detailed Answer:
A happy to hear he gave you a new test.

Keep me updated about the results of this test.

I wish you well.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor